Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 83, NWS La Crosse, WI

June 22, 2013Adams County, Juneau County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 22, 2013, 8:43 PM CDT for Adams County, Juneau County, Wisconsin. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2013, 8:43 PM CDT (01:43 UTC)
Expired
Jun 22, 2013, 10:00 PM CDT
In force
77 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adams County, WI, Juneau County, WI

The radar

The La Crosse radar (KARX), 106 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2013-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2013-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-337 J/kg
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

833 
WUUS53 KARX 230143
SVRARX
WIC001-057-230300-
/O.NEW.KARX.SV.W.0083.130623T0143Z-130623T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
843 PM CDT SAT JUN 22 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN CENTRAL WISCONSIN...
  JUNEAU COUNTY IN CENTRAL WISCONSIN...

* UNTIL 1000 PM CDT

* AT 839 PM...STRONG TO SEVERE THUNDERSTORMS WERE MOVING THROUGH THE
  TOMAH WISCONSIN AREA AND COULD PRODUCE DAMAGING WIND ALONG AND
  NORTH OF HIGHWAY 21 IN CENTRAL WISCONSIN THIS EVENING.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NEW LISBON AROUND 915 PM CDT.
  NECEDAH AROUND 920 PM CDT.
  MAUSTON AROUND 925 PM CDT.
  DELLWOOD AROUND 935 PM CDT.
  FRIENDSHIP AROUND 950 PM CDT.
  NEW ROME AND ADAMS AROUND 955 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. 
MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE 
OFF THE WISCONSIN RIVER AT ONCE.


&&

LAT...LON 4377 8960 4378 9031 4425 9030 4424 8960
TIME...MOT...LOC 0141Z 270DEG 20KT 4425 9049 4401 9036
          4386 9042

HAIL...<.75IN
WIND...60MPH

$$

SHEA
5 follow-up statements
051 
WWUS53 KARX 230158
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
858 PM CDT SAT JUN 22 2013

WIC001-057-230300-
/O.CON.KARX.SV.W.0083.000000T0000Z-130623T0300Z/
ADAMS WI-JUNEAU WI-
858 PM CDT SAT JUN 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JUNEAU AND
ADAMS COUNTIES UNTIL 1000 PM CDT...

AT 853 PM...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM NEAR BABCOCK TO NEW LISBON...AND MOVING EAST AT 25 MPH. THESE 
STORMS WILL MAINLY IMPACT AREAS OF JUNEAU COUNTY ALONG AND NORTH OF 
INTERSTATE 90.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  NECEDAH AROUND 910 PM CDT.
  MAUSTON AROUND 915 PM CDT.
  DELLWOOD AROUND 925 PM CDT.
  FRIENDSHIP AND ADAMS AROUND 940 PM CDT.
  NEW ROME AROUND 945 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CAMPERS SHOULD WATCH FOR FALLING TREES AND BRANCHES.

MOVE INSIDE. DO NOT TAKE CHANCES WITH LIGHTNING IN THE AREA.
AND ANY BOATERS ON THE WISCONSIN RIVER OR AREA LAKES SHOULD
MOVE TO SHORE. 

&&

LAT...LON 4377 8960 4378 9031 4425 9030 4424 8960
TIME...MOT...LOC 0156Z 270DEG 20KT 4424 9028 4400 9015
          4385 9021

HAIL...<.75IN
WIND...60MPH

$$


SHEA
823 
WWUS53 KARX 230210
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
910 PM CDT SAT JUN 22 2013

WIC001-057-230300-
/O.CON.KARX.SV.W.0083.000000T0000Z-130623T0300Z/
ADAMS WI-JUNEAU WI-
910 PM CDT SAT JUN 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JUNEAU AND
ADAMS COUNTIES UNTIL 1000 PM CDT...

AT 908 PM...STRONG TO SEVERE THUNDERSTORMS WERE APPROACHING THE 
WISCONSIN RIVER NEAR CASTLE ROCK AND PETENWELL LAKES. THESE STORMS 
HAVE PRODUCED WIND GUSTS OF 40 TO 50 MPH SO FAR. THEY CONTINUE TO 
MOVE EAST SO THE SEVERE WEATHER THREAT IS LOWERING BACK TO THE WEST.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FRIENDSHIP AND ADAMS AROUND 925 PM CDT.
  NEW ROME AROUND 930 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES 
OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW. CAMPERS SHOULD 
MOVE AWAY FROM TREES THAT COULD TOPPLE IN THESE WINDS.

&&

LAT...LON 4377 8960 4378 9031 4399 9015 4425 9030
      4424 8960
TIME...MOT...LOC 0209Z 274DEG 26KT 4422 9010 4398 8997
          4383 9003

HAIL...<.75IN
WIND...60MPH

$$

SHEA
226 
WWUS53 KARX 230227
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
927 PM CDT SAT JUN 22 2013

WIC001-057-230300-
/O.CON.KARX.SV.W.0083.000000T0000Z-130623T0300Z/
ADAMS WI-JUNEAU WI-
927 PM CDT SAT JUN 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JUNEAU AND 
ADAMS COUNTIES UNTIL 1000 PM...

AT 922 PM CDT...SEVERE THUNDERSTORMS WERE APPROACHING HIGHWAY 13
IN CENTRAL ADAMS COUNTY...BUT WERE ALSO EXTENDING INTO THE LYNDON
STATION AREA. THEY WERE MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF ADAMS AND
NORTHEASTERN JUNEAU COUNTIES...INCLUDING THE FOLLOWING 
LOCATIONS...LAKE CAMELOT...HIGHWAY 21 AND COUNTY G...THE COLBURN 
WILDLIFE AREA...COUNTY ROADS E AND G AND COUNTY ROADS D AND W.

LAT...LON 4377 8960 4378 9006 4402 9001 4425 9021
      4424 8960
TIME...MOT...LOC 0226Z 274DEG 26KT 4422 8987 4398 8974
          4383 8985

HAIL...<.75IN
WIND...60MPH

$$

SHEA
818 
WWUS53 KARX 230238
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
938 PM CDT SAT JUN 22 2013

WIC057-230247-
/O.CAN.KARX.SV.W.0083.000000T0000Z-130623T0300Z/
JUNEAU WI-
938 PM CDT SAT JUN 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JUNEAU COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING PRODUCED SOME TREE
DAMAGE IN NECEDAH. THESE STORMS HAVE MOVED INTO ADAMS COUNTY.

LAT...LON 4377 8960 4380 8986 4402 8986 4425 8990
      4424 8960
TIME...MOT...LOC 0237Z 274DEG 26KT 4421 8974 4401 8958
          4386 8969

$$

WIC001-230300-
/O.CON.KARX.SV.W.0083.000000T0000Z-130623T0300Z/
ADAMS WI-
938 PM CDT SAT JUN 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ADAMS COUNTY
UNTIL 1000 PM CDT...

STORMS CONTINUE TO TRACK THROUGH MAINLY THE NORTHERN PART OF ADAMS 
COUNTY. THE STRONGEST WINDS LIKELY IMPACTED AREAS BETWEEN ADAMS AND
BIG FLATS. THIS LINE OF STORMS DID CAUSE TREE DAMAGE IN PARTS OF 
JUNEAU COUNTY.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO TREES.

LAT...LON 4377 8960 4380 8986 4402 8986 4425 8990
      4424 8960
TIME...MOT...LOC 0237Z 274DEG 26KT 4421 8974 4401 8958
          4386 8969

HAIL...<.75IN
WIND...60MPH

$$


SHEA
602 
WWUS53 KARX 230255
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
955 PM CDT SAT JUN 22 2013

WIC001-230305-
/O.EXP.KARX.SV.W.0083.000000T0000Z-130623T0300Z/
ADAMS WI-
955 PM CDT SAT JUN 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR ADAMS COUNTY WILL EXPIRE AT
1000 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.  HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

ADDITIONAL STORMS WILL BRING HEAVY RAIN AND POSSIBLE FLOODING 
TONIGHT.

LAT...LON 4377 8960 4380 8986 4402 8986 4425 8990
      4424 8960
TIME...MOT...LOC 0255Z 274DEG 26KT 4420 8956 4400 8940
          4385 8951

$$

SHEA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:31 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 22, 6:31 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
631 PM CDT SAT JUN 22 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 253 PM CDT SAT JUN 22 2013

AT 3 PM...A WARM FRONT WAS LOCATED NEAR THE INTERSTATE 94 CORRIDOR
AND AN OUTFLOW BOUNDARY OVER NORTHERN IOWA. AS THE TEMPERATURES
RISE ABOVE THE CONVECTIVE TEMPERATURES /LOWER 80S/ LATE THIS
AFTERNOON...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP
ALONG AND SOUTH OF THE INTERSTATE 94 CORRIDOR. IN ADDITION...
EXPECT THE SYSTEM MOVING OUT OF NORTHWEST IOWA TO GRADUALLY
UPSCALE AS IT MOVES INTO BETTER CAPES AND MOISTURE TRANSPORT. WITH
0-3 KM SHEAR GREATER THAN 40 KNOTS...THINKING THAT THE STORMS
BECOME MORE COLD POOL DOMINATED THAT THERE WILL ONCE AGAIN BE THE
POTENTIAL FOR SOME BOW ECHOS TO DEVELOP LATE THIS AFTERNOON AND
EVENING. IN ADDITION...WITH 1000 TO 1200 J/KG DCAPES THERE WILL
BE THE POTENTIAL FOR DAMAGING WET MICROBURSTS. WITH PRECIPITABLE
WATER VALUES RUNNING BETWEEN 1.8 AND 2.0 INCHES AND WARM CLOUDS
DEPTHS BETWEEN 4 AND 4.5 KM...EXPECT THE THUNDERSTORMS TO BE VERY
EFFECTIVE RAIN PRODUCERS. HOWEVER IT LOOKS LIKE THEY WILL BE
PROGRESSIVELY MOVING WHICH WILL LIMIT THE THREAT FOR WIDESPREAD FLASH
FLOODING. HOWEVER WITH THIS SAID...WILL STILL HAVE TO WATCH
URBANIZED AREAS WHERE JUST AN INCH OF RAIN AN HOUR CAN RESULT IN
SOME LOCALIZED FLASH FLOODING.

FOR OVERNIGHT...THE 23.12Z DETERMINISTIC MODELS CONTINUE TO SHOW
THAT MUCH OF THE PRECIPITATION FOR THIS TIME PERIOD WILL BE MAINLY
NORTH OF THE INTERSTATE 90 CORRIDOR. THEY HAVE SHOWED THIS FOR THE
PAST 6 MODEL CYCLES. THIS IS IN RESPONSE TO THE TROUGH CURRENTLY
OVER NEBRASKA MOVING NORTHEAST AWAY FROM THE FORECAST AREA. AS
THIS OCCURS...THE NOSE OF THE 850 MB MOISTURE TRANSPORT WILL PUSH
NORTH INTO NORTHERN WISCONSIN. IN THE WAKE OF THIS TROUGH...THE
PRECIPITABLE WATER VALUES DROP TO 1.2 TO 1.4 INCHES...AND THE WARM
CLOUD LAYER DEPTHS FALL INTO THE 3.5 TO 4 KM RANGE. THIS IS IDEA
THAT THE PRECIPITATION COULD BEGIN WANING OVERNIGHT IS SUPPORTED
BY THE LAST 2 RUNS OF THE HRRR WHICH SHOWS A BAND OF SHOWERS
AND THUNDERSTORMS PROGRESSIVELY MOVING NORTHEAST THROUGH CLARK AND
TAYLOR COUNTIES IN NORTH CENTRAL WISCONSIN BETWEEN 23.07Z AND 23.09Z.

FOR SUNDAY AFTERNOON...EXPECT THE UPPER LEVEL TROUGH WHICH HAS
BEEN POSITIONED TO OUR WEST OVER THE LAST SEVERAL DAYS TO MOVE
INTO THE WESTERN PORTIONS OF THE FORECAST AREA. WHILE THE 850 MB
MOISTURE TRANSPORT IS NOT THAT IMPRESSIVE. PRECIPITABLE WATER
VALUES DO CLIMB TO AROUND 1.8 INCHES...WARM CLOUD LAYER DEPTHS
CLIMB ABOVE 4 KM...AND CORFIDI VECTORS SUGGEST TRAINING ALONG AND
AHEAD OF THE COLD FRONT. AS A RESULT...WILL HAVE TO WATCH FOR THE
POTENTIAL FOR SOME FLOODING. CERTAINTY ON THE SPEED AND LOCATION
OF THIS FRONT WAS NOT HIGH ENOUGH TO GO WITH A FLASH FLOOD WATCH
AT THIS TIME.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 253 PM CDT SAT JUN 22 2013

ON SUNDAY NIGHT AND MONDAY...THE MODELS CONTINUE TO SHOW THAT A SHORT
WAVE TROUGH WILL MOVE ACROSS WESTERN AND NORTHERN MINNESOTA. AS
THIS OCCURS...EXPECT A COLD FRONT TO MOVE THROUGH THE REGION. THIS
FRONT WILL BE THE FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM
ACTIVITY. IT MAY MOVE FAR ENOUGH EAST TO ALLOW SOME DRYING ON
MONDAY AFTERNOON.

FROM MONDAY NIGHT THROUGH WEDNESDAY...THE MODELS CONTINUE TO SHOW
THAT A STATIONARY FRONT WILL LINGER ACROSS THE AREA. WHILE THE
MODELS HAVE CONSISTENTLY SHOWED THIS...THEY CONTINUE TO STRUGGLE
ON THE LOCATION AND TIMING OF THUNDERSTORM COMPLEXES WHICH MOVE
THROUGH THE REGION...SO JUST WENT WITH THE ALL BLEND TEMPERATURES
AND PRECIPITATION CHANCES.

FOR THE REMAINDER OF THIS TIME PERIOD...IT CONTINUES TO LOOK LIKE
THE UPPER LEVEL RIDGE WILL RETROGRADE WEST INTO THE WESTERN UNITED
STATES. THIS WOULD PLACE THE AREA UNDER NORTHWEST FLOW ALOFT. AS
A RESULT...EXPECT NEAR TO SLIGHTLY BELOW-NORMAL TEMPERATURES.
PRECIPITATION CHANCES ARE NOT CLEAR AS THERE WILL THE POTENTIAL
FOR SHORT WAVE TROUGHS TO MOVE SOUTHEAST THROUGH THE AREA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 630 PM CDT SAT JUN 22 2013

A WARM FRONT EXTENDED FROM NEAR KFBL TO NEAR KMFI WITH ANOTHER
BOUNDARY ACROSS NORTHEAST IOWA...BETWEEN KMCW AND KAUM...INTO
SOUTHWEST WISCONSIN NEAR KLNR. SCATTERED STORMS HAVE DEVELOPED
ALONG BOTH OF THESE BOUNDARIES AND ARE MOVING OFF TO THE
NORTHEAST. INITIAL ACTIVITY HAS ALREADY MOVE PAST KRST AND WITH
NOTHING DOWNSTREAM AT THIS TIME...PLAN TO START THEM WITH VCTS AND
TEMPO A SHORT PERIOD OF A STORM AT THE AIRPORT EARLY THIS EVENING.
WILL ALSO START KLSE WITH VCTS BUT CARRY A TEMPO A LITTLE LONGER
TO ACCOUNT FOR THE ACTIVITY DOWNSTREAM INTO NORTHEAST IOWA. AFTER
THE MIDDLE OF THE EVENING...UNCLEAR ON WHERE THE STORMS WILL BE
DEVELOP AS THE LOW LEVEL JET STRENGTHENS AND INTERACTS WITH THE
BOUNDARIES. STILL EXPECTING THE BOUNDARIES TO BE IN THE AREA BUT
MOVING NORTH...SO HAVE LEFT VCTS IN AND PLAN TO UPDATE IF A STORM
LOOKS TO THREATEN ONE OF THE AIRPORTS. WILL CONTINUE WITH THE
PREVIOUS THINKING THAT THE BOUNDARIES WILL BE NORTH OF THE TAF
SITES BY LATE TONIGHT INTO SUNDAY WITH ANY CONVECTION ALSO NORTH
OF THE AREA. COULD ONCE AGAIN SEE MORE STORMS DEVELOP LATE SUNDAY
AFTERNOON BUT WITH LOW CONFIDENCE ON THIS...WILL PLAN TO ADDRESS
THIS WITH THE NEXT SET OF FORECASTS.

&&

.HYDROLOGY...
ISSUED AT 253 PM CDT SAT JUN 22 2013

HYDRO CONCERNS LINGER ACROSS TURKEY...UPPER IOWA...SOUTHERN HALF OF
THE KICKAPOO...BLACK...AND TURTLE CREEK. IN ADDITION...THE SMALL
STREAMS ACROSS ALLAMAKEE AND CLAYTON COUNTIES IN NORTHEAST IOWA...
AND CRAWFORD AND GRANT COUNTIES IN SOUTHWEST WISCONSIN.
FORTUNATELY IT LOOKS LIKE THE HEAVIEST RAIN POTENTIAL FOR TONIGHT
WILL BE MAINLY NORTH OF MOST OF THESE BASINS. HOWEVER THERE IS
CONCERN ON SUNDAY THAT THERE COULD BE ANOTHER ROUND OF HEAVY RAIN
THAT COULD AFFECT THE AREA ON SUNDAY AFTERNOON AND NIGHT. HOWEVER
DUE TO THE UNCERTAINTY ON THE SPEED OF THIS SYSTEM...RAINFALL
AMOUNTS ARE NOT CLEAR.

IN ADDITION TO THE SHORT TERM WATER CONCERNS...THERE IS A RIVER
FLOOD WATCH FOR THE MISSISSIPPI AT WABASHA...WINONA...AND
LA CROSSE. THESE RIVERS ARE EXPECTED TO GO ABOVE FLOOD STAGE UNTIL
AFTER JULY 1ST.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...BOYNE
LONG TERM...BOYNE
AVIATION...04
HYDROLOGY...BOYNE
Hazardous weather outlook, Jun 22, 12:10 PM CDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1210 PM CDT SAT JUN 22 2013

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-231100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA
CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINNESHIEK-WINONA-
1210 PM CDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FOR THIS AFTERNOON AND EVENING...EXPECT SCATTERED THUNDERSTORMS TO
DEVELOP NORTH OF A WARM FRONT. A FEW OF THESE THUNDERSTORMS COULD
BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND
ISOLATED TORNADOES BEING THE MAIN THREATS.

AFTER MIDNIGHT...THE THUNDERSTORMS WILL BE MAINLY NORTH OF THE
INTERSTATE 94 CORRIDOR. THESE THUNDERSTORMS MAY PRODUCE HEAVY RAIN
AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS THE ENTIRE
AREA SUNDAY AND SOUTH OF INTERSTATE 90 ON MONDAY.

PERIODS OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE
EXPECTED SUNDAY THROUGH THURSDAY. THE SEVERE RISKS SUNDAY AND
MONDAY WOULD MAINLY BE DURING THE AFTERNOON AND EVENING HOURS. THE
MAIN SEVERE THREATS WOULD BE LARGE HAIL...DAMAGING WINDS AND THE
HEAVY RAINS CAPABLE OF PRODUCING FLASH FLOODING. IT IS TOO EARLY TO
DETERMINE IF ANY THUNDERSTORMS ON WEDNESDAY OR THURSDAY POSE A
SEVERE THREAT.

AFTERNOON HEAT INDICES IN THE 90S ARE LIKELY EACH DAY. AS THE HEAT
INDICES INCREASE...SO DOES THE CONCERN FOR HEAT-RELATED ISSUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME FROM THIS
AFTERNOON THROUGH MONDAY NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS CURRENTLY SCHEDULED.

RRS/BOYNE

In the hours before

Local storm report, Jun 22, 6:52 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
652 PM CDT SAT JUN 22 2013

0615 PM     HAIL             2 SW ROCHESTER          43.99N 92.50W
06/22/2013  M1.50 INCH       OLMSTED            MN   PUBLIC

            VIA TWITTER REPORT WITH A PICTURE.
Local storm report, Jun 22, 7:17 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
717 PM CDT SAT JUN 22 2013

0715 PM     FLASH FLOOD      RIDGEWAY                43.30N 91.99W
06/22/2013                   WINNESHIEK         IA   LAW ENFORCEMENT

            DEPUTY SHERIFF REPORTED NEW FLASH FLOODING
            PROBLEMS FROM RIDGEWAY OVER TO CASTALIA.
            PRIMARILY WATER OVER ROADS BUT NO SPECIFICS
            AVAILABLE AT THIS TIME.
Local storm report, Jun 22, 7:39 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
739 PM CDT SAT JUN 22 2013

0735 PM     FLOOD            WINONA                  44.05N 91.66W
06/22/2013                   WINONA             MN   TRAINED SPOTTER

            STREET FLOODING WAS OCCURRING IN WINONA.
Special weather statement, Jun 22, 8:26 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
826 PM CDT SAT JUN 22 2013

WIZ034-042>044-230230-
ADAMS-JACKSON-JUNEAU-MONROE-
826 PM CDT SAT JUN 22 2013

...STRONG TO SEVERE THUNDERSTORMS APPROACHING ADAMS...JACKSON...
JUNEAU AND MONROE COUNTIES IN WESTERN AND CENTRAL WISCONSIN...

A LINE OF STORMS WAS MOVING INTO THE AREA FROM BLACK RIVER FALLS TO
SPARTA TO VIOLA IN WESTERN WISCONSIN.

THESE STORMS COULD PRODUCE VERY HEAVY RAIN ALONG WITH WIND GUSTS OF
40 TO 50 MPH...SMALL HAIL...AND DEADLY LIGHTNING. MOVE INDOORS UNTIL
THE STORMS PASS ON THROUGH.

SHEA
Local storm report, Jun 22, 8:32 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
832 PM CDT SAT JUN 22 2013

0754 PM     TSTM WND DMG     WINONA                  44.05N 91.66W
06/22/2013                   WINONA             MN   PUBLIC

            TREES DOWN VIA FACEBOOK POST.
Special weather statement, Jun 22, 8:35 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
835 PM CDT SAT JUN 22 2013

IAZ008>010-018-019-MNZ095-230230-
CHICKASAW-FILLMORE-FLOYD-HOWARD-MITCHELL-WINNESHIEK-
835 PM CDT SAT JUN 22 2013

...STRONG TO SEVERE THUNDERSTORMS APPROACHING CHICKASAW...FILLMORE...
FLOYD...HOWARD...MITCHELL AND WINNESHIEK COUNTIES...

A NEW LINE OF STORMS WAS MOVING THROUGH NORTH CENTRAL IOWA...
NEAR THE MINNESOTA AND IOWA STATE LINE. THESE STORMS COULD PRODUCE
SOME LOCALIZED FLOODING ALONG WITH ABUNDANT LIGHTNING AND GUSTY
WINDS.

REDUCE YOUR SPEED IN DOWNPOURS AND MOVE INDOORS UNTIL THE STORMS
PASS THROUGH.

STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY
DEVELOP.

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:09 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau66 min
Jun 22, 7:42 PM CDTFlash Flood WarningARXBuffalo, Trempealeau6 hr
Jun 22, 8:20 PM CDTFlash Flood WarningARXCrawford6 hr
Jun 22, 8:52 PM CDTFlash Flood WarningARXRichland6 hr
Jun 22, 9:21 PM CDTAreal Flood AdvisoryARXLa Crosse3 hr
Jun 22, 9:42 PM CDTAreal Flood AdvisoryARXVernon4 hr
Jun 22, 9:59 PM CDTFlash Flood WarningARXGrant5 hr
Jun 22, 10:17 PM CDTFlash Flood WarningARXRichland, Vernon4 hr
Jun 23, 12:12 AM CDTRiver Flood WarningARXCrawford, Vernon46 hr
Jun 23, 1:24 AM CDTAreal Flood AdvisoryARXLa Crosse2 hr
Jun 23, 2:13 AM CDTRiver Flood WarningARXRichland, Vernon26 hr
Jun 23, 2:13 AM CDTRiver Flood WarningARXRichland, Vernon4 days
Jun 23, 2:13 AM CDTRiver Flood WarningARXCrawford, Vernon4 days
Jun 23, 2:29 AM CDTFlash Flood WarningARXCrawford, Grant, Richland, Vernon5 hr
Jun 23, 3:45 AM CDTFlash Flood WatchARXAdams, Buffalo, Crawford, Grant, Jackson, Juneau and 5 more3 days
Jun 23, 6:59 AM CDTAreal Flood WarningARXCrawford, Grant, Richland, Vernon6 hr
Jun 23, 12:05 PM CDTRiver Flood WatchARXCrawford, Grant19 hr
Jun 23, 1:49 PM CDTAreal Flood WarningARXCrawford, Grant, Richland, Vernon12 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.